Statin Drugs Side Effects

  1. As a nurse that does teaching in my hospital clinic, I know of the many side effects of statins...however, I was thrown for a loop when a patient asked me yesterday what she can do to alleviate her GI symptoms. The doctor was gone, and I plan to call the patient back today after I speak to him to tell her, but it made me decide to also ask here in case I come across this again...what is usually done of the patient is experiencing the gas, bloating, flatulence, dyspepsia, etc?

    Thanks!
    •  
  2. 2 Comments

  3. by   meluhn
    If the pt is having gi sx, you may want to check their LFTs. Statins can effect the liver enzymes and cause gas and stuff. Just a suggestion.
  4. by   pagandeva2000
    Quote from meluhn
    If the pt is having gi sx, you may want to check their LFTs. Statins can effect the liver enzymes and cause gas and stuff. Just a suggestion.
    Thanks! I understand that, but I also want to know what to suggest to the patient to relieve the symptoms. The patient's doctor was not in today, and I called her back, telling her when he would be in and when to expect a call back from me (Friday). I could have spoken to another provider, I suppose, but would rather get the information from the physician that is actually treating her so that it is documented fairly. Greatly appreciated!

close